Alert archive / New Jersey / Special Marine Warnings in 2008
Special Marine Warning 100, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 30, 2008, 11:17 PM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2008, 11:17 PM EDT (03:17 UTC)
- Expired
- Oct 1, 2008, 12:15 AM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 30, 4:29 PM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Sep 30, 4:29 PM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 429 PM EDT TUE SEP 30 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA TONIGHT AS AN LOW PRESSURE AREA OF LOW PRESSURE WILL SLOWLY MOVE OUT OF THE GREAT LAKES AND INTO EASTERN CANADA THROUGH THE END OF THE WEEK. A WEAK SURFACE TROUGH MAY CROSS THE REGION WEDNESDAY NIGHT AS WELL AS FRIDAY. HIGH PRESSURE THEN BUILDS INTO THE REGION FOR THE END OF WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A LINE OF SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH EAST- CENTRAL PENNSYLVANIA THIS AFTERNOON AND SHOULD MAKE THEIR WAY INTO THE CWA LATE THIS AFTERNOON AND LATER THIS EVENING. THESE ARE IN ASSOCIATION WITH A COLD FRONT THAT EXTENDS FROM A LOW PRESSURE SYSTEM NEAR THE GREAT LAKES REGION. AS THE FRONT CONTINUES EASTWARD, SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG THE FRONT. THERE IS A SMALL AMOUNT OF INSTABILITY FORECAST THIS AFTERNOON AND THIS EVENING, BETWEEN 500-1000 J/KG AND LIS AROUND -1, ALTHOUGH THIS MIGHT BE OVERDONE. EVEN IF WE GET HALF OF THIS, SOME THUNDERSTORMS COULD CONTINUE TO DEVELOP. THIS FIRST LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE OFFSHORE OVERNIGHT, BUT WE MAY HAVE A FEW SHOWERS, OR ISOLATED THUNDERSTORM HANG AROUND THROUGH SUNRISE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... THE PREVIOUSLY MENTIONED LOW OVER THE GREAT LAKES WILL SLOWLY LIFT NORTHEASTWARD THROUGH EASTERN CANADA OVER THE NEXT SEVERAL DAYS AS AN UPPER LEVEL LOW SLOWLY TWIRLS ITS WAY THROUGH EASTERN CANADA AS WELL. THIS WILL KEEP A NORTHWEST FLOW ACROSS THE AREA THROUGH THURSDAY. THE UPPER TROUGH IS NOT EXPECTED TO MOVE VERY QUICKLY EITHER, SO WE WILL BE UNDER ITS INFLUENCE AS WELL THROUGH AT LEAST THURSDAY. WITH THE NORTHWEST FLOW EXPECTED THE NEXT SEVERAL DAYS, AND THE PROXIMITY OF THE UPPER TROUGH, THERE IS A CHANCE OF SHOWERS THROUGH WEDNESDAY NIGHT FOR BASICALLY EVERYONE, AND AGAIN THURSDAY FOR OUR NORTHWESTERN ZONES. SHOWER POTENTIAL MAY BE ENHANCED WEDNESDAY IF THE FRONT THAT CROSSES OVERNIGHT TONIGHT GETS HUNG UP NEAR THE COAST TOMORROW. THERE IS ACTUALLY A PRETTY POTENT SHORT WAVE FORECAST TO MOVE THROUGH WEDNESDAY NIGHT, SO EVEN-THOUGH WE DO NOT HAVE THEM IN THE FORECAST AT THIS TIME, WOULD NOT BE SURPRISED IF SOME ISOLATED THUNDERSTORMS DEVELOP OVERNIGHT WEDNESDAY. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... H5 TROF REMAINS OVER THE ERN CONUS BEHIND THE DEPARTING AREA OF LOW PRESSURE. AT THE SFC, HIGH PRESSURE WILL BUILD INTO THE REGION. THERE IS SOME GOOD CAD BEHIND THE FRONT AND THERE WILL LIKELY BE SOME INSTABILITY IN THE UPR TROF. HOWEVER, IT APPEARS AS IF THIS INSTABILITY SHOULD PRODUCE LITTLE MORE THAN CLOUDS. THE GFS DOES TRY TO BRING A S/WV THROUGH ON FRIDAY, AND INDICATES SOME LIGHT PRECIP WITH THIS FEATURE. HOWEVER, THE ECMWF IS MUCH LESS ROBUST WITH THE VORT. HAVE BACKED OFF PRECIP CHANCES AS A RESULT, AND ULTIMATELY MAY BE ABLE TO PULL POPS FROM THE FCST COMPLETELY. THE AREA OF SFC HIGH PRESSURE WILL DOMINATE INTO THE WEEKEND, BRINGING DRY AND SEASONABLE WX. BY MONDAY, A LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE NRN MS VALLEY. THE GFS KEEPS THE WARM FRONT OVER THE GRTLKS AREAS AS THE LOW MOVES EWD. THE ECMWF IS FURTHER TO THE W WITH THE LOW (OVER THE CNTRL PLAINS, YET IT INEXPLICABLY BRINGS THE WARM FRONT FURTHER TO THE S AND E OVER THE MID ATLC STATES AND RIGHT THROUGH THE AXIS OF A 1030+ HIGH. SO, I AM DISCOUNTING THE ECMWF SOLN WRT TO THIS FEATURE. THE CANADIAN AND UKMET DO NOT SUPPORT THE ECMWF SOLN EITHER. SO, FOR NOW ILL STICK WITH A DRY FCST THROUGH THE EXTENDED PERIOD, WITH OUR FIRST CANADIAN HIGH OF THE AUTUMN SEASON IN CONTROL. TEMPS GENERALLY LOOKED GOOD OR A TAD HIGH AND MADE A FEW ADJUSTMENTS WHERE NECESSARY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THE FRONT IS PUSHING THROUGH WESTERN PENNSYLVANIA WITH A BAND OF SHOWERS PRECEDING IT. THE UPPER TROUGH IS DIGGING WELL SOUTH AND IS TAPPING SOME OF THE MOISTURE OVER THE DELMARVA. THIS IS WHERE THE HEAVIEST SHOWERS AND THUNDERSTORMS WERE BUT OTHERS NOW SHOWING UP INTO THE SUSQUEHANNA VALLEY. FOR THE SHORT TERM...NOT EXPECTING ANYTHING OTHER THAN VFR WEATHER IN OUR TAF SITES. THE SURFACE WINDS ARE LESS THAN 10 KNOTS AND GENERALLY FROM SOUTHEAST AND SOUTH TO THE EAST OF THE FRONT. THEY WILL GRADUALLY TURN WEST AND NORTHWEST POST FRONTAL. I HAVE INCLUDED A BRIEF ONE HOUR PERIOD WHERE A HEAVIER THUNDERSTORM MAY PASS THROUGH SOME OF THE SITES WITH THE FRONT. THE FRONT WILL SLOWLY CLEAR THE SOUTHERN PART OF THE REGION BY WED AFTERNOON WHICH WILL DELAY THE ONSET OF THE COLDEST AIR ADVECTION UNTIL WED EVENING. THE REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER WEST TO NORTHWEST FLOW AS WE TRANSITION TO FALL WEATHER. THIS SET UP WILL PRODUCE CLOUDS FROM TIME TO TIME WITH PERIODIC INSTABILITY SHOWERS ESPECIALLY IN THE AFTERNOON AND EVENING. HOWEVER...CONDITIONS SHOULD BE VFR FOR A GOOD PART OF THE TIME. && .MARINE... BUOY 44009 IS REPORTING A 14 SECOND 3 FOOT SWELL. LATEST WAVE MODEL DATA KEEPS SEAS UNDER 5 FT AND INTRODUCES A WIND WAVE OF 2 FEET INTO THE MIX BY LATE THIS EVENING IN ADVANCE OF THE FRONT. WINDS SHOULD ALSO REMAIN BELOW SMALL CRAFT CRITERIA OF 5 FT AND 25 KT WINDS. NEARSHORE WAVES ARE 2 FT AT AVALON AND 1 FT AT OCEAN GROVE AND BETHANY BEACH. WAVES IN THE DELAWARE BAY 1 FT. A COLD FRONT WILL APPROACH THE COAST VERY LATE TONIGHT BUT WONT CLEAR IT UNTIL SOMETIME WEDNESDAY AFTERNOON. THIS WILL PREVENT THE COLDEST AIR ALOFT FROM MIXING DOWN TO THE SURFACE UNTIL LATE WEDNESDAY. THE FALL PATTERN WILL PERSIST FOR SEVERAL DAYS WITH OFFSHORE WINDS THAT WILL MAINLY BE IN THE 15 TO 20 KT RANGE AS WE GET ON THE OTHER SIDE OF THE FRONT. THE WEATHER BEHIND THE FRONT WONT BE MUCH COOLER THAN TODAYS BUT THE OVERNIGHT LOWS WILL FEEL NICE AND CHILLY. THE FINAL RIP CURRENT FORECAST FOR THE 2008 SEASON WAS ISSUED THIS THIS MORNING. EVEN THOUGH MANY BEACHES ARE UNGUARDED, DO NOT SWIM ALONE OR DURING THE NIGHT WHEN THE WINDS OR SURF ARE UP. HERE IS A QUICK LOOK AT THE TOTAL NUMBER OF LOW-MODERATE-AND HIGH RISK RIP CURRENT DAYS FOR DELAWARE AND NEW JERSEY BEACHES...AND THE DATES WHEN A HIGH RISK WAS FORECAST. RISK...............DELAWARE...NEW JERSEY LOW................80.........74 MODERATE...........27.........32 HIGH...............15.........16 NUMBER HIGH RISK...JUNE....JULY....AUGUST....SEPTEMBER DELAWARE...........0.......2.......0.........13 NEW JERSEY.........1.......2.......0.........13 THE INCREASE IN THE HIGH RISK WAS DUE TO TROPICAL STORM HANNA, AND FOR A PERSISTENT EAST TO NORTHEAST FLOW THAT PRODUCED LONG PERIOD SWELLS FROM THE 19TH TO THE 28TH OF SEPTEMBER. THE FOLLOWING ARE THE HIGHEST WAVES REPORTED DURING THE DAYTIME BETWEEN 10 AM AND 6 PM WHEN LIFE GUARDS WERE ON DUTY...AND THE DATE. BETHANY BCH DEL..JUNE...........JULY..........AUG...........SEP .................2.6FT/29TH.....3.1FT/24TH....3.9FT/10TH....9.2FT/25TH OCEAN CITY MD....3.1FT/29TH.....3.8FT/24TH....3.8FT/26TH....9.4FT/25TH AVALON NJ........4.2FT/29TH.....4.2FT/3RD.....4.2FT/10TH....8.4FT/25TH OCEAN GROVE NJ...3.4FT/30TH.....3.6FT/13TH....3.6FT/23RD....5.0FT/25TH HIGH WAVES AT BUOY 44009 WERE IN TROPICAL STORM HANNA ON THE 6TH AT 14 FT AND 17 FT(HIGHEST ALL SUMMER)IN A PERSISTENT NORTHEAST WIND AND FETCH. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...ROBERTSON SHORT TERM...ROBERTSON LONG TERM...NIERENBERG AVIATION...EBERWINE MARINE...EBERWINE
Hazardous weather outlook, Sep 30, 3:19 AM EDT, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 319 AM EDT TUE SEP 30 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-011000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 319 AM EDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE CHANCE FOR THUNDERSTORMS TONIGHT AND GUSTY WINDS COULD ACCOMPANY ANY THUNDERSTORMS THAT FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 319 AM EDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS THE CHANCE FOR THUNDERSTORMS TONIGHT AND GUSTY WINDS COULD ACCOMPANY ANY THUNDERSTORMS THAT FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 9:44 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 944 PM EDT TUE SEP 30 2008 MDZ012-015-019-020-010315- CAROLINE MD-KENT MD-QUEEN ANNES MD-TALBOT MD- 944 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNES AND TALBOT COUNTIES... AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CENTERVILLE TO 24 MILES WEST OF EASTON...MOVING SOUTHEAST AT 21 MPH. THE THUNDERSTORMS WILL BE CROSSING CHESAPEAKE BAY AND BE NEAR CHURCH HILL...SUDLERSVILLE AROUND 1015 PM...BARCLAY...TEMPLEVILLE AROUND 1030 PM...GOLDSBORO...HENDERSON AROUND 1045 PM...HARMONY AND CHOPTANK AROUND 1100 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. REMEMBER...ANY CLOUD TO GROUND LIGHTNING CAN BE DANGEROUS. RPW
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:06 PM EDT | Small Craft Advisory | PHI | 25 hr | |
| Sep 30, 10:39 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 66 min |
Nearby
Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.